Previous |  Up |  Next


Let $T$ be an operator acting on a Banach space $X$. We show that between extensions of $T$ to some Banach space $Y\supset X$ which do not increase the defect spectrum (or the spectrum) it is possible to find an extension with the minimal possible defect spectrum.
[1] S. Axler, J. Conway, G. McDonald: Toeplitz operators on Bergman spaces. Canad. J. Math. 34 (1982), 466–483. DOI 10.4153/CJM-1982-031-1 | MR 0658979
[2] B. Bollobás: To what extent can the spectrum of an operator be diminished under an extension, in: Linear and Complex Analysis Problem Book, V. P. Havin, S. V. Hruščev and N. K. Nikol’skij (eds.), Lecture Notes in Math. 1043, Springer, Berlin 1984, 210.
[3] V. Müller: Adjoint inverses to noncommutative Banach algebras and extensions of operator. Studia Math. 91 (1988), 73–77. MR 0957286
[4] V. Müller: On the joint essential spectrum of commuting operators. Acta Sci. Math. Szeged 57 (1993), 199–205. MR 1243277
[5] C. J. Read: Spectrum reducing extensions for one operator on a Banach space. Trans. Amer. Math. Soc. 308 (1988), 413–429. DOI 10.1090/S0002-9947-1988-0946450-5 | MR 0946450
[6] Z. Słodkovski and W. .Zelazko: On the joint spectra of commuting families of operators. Studia Math. 50 (1974), 127–148. MR 0346555
[7] W. .Zelazko: On a problem concerning joint approximate point spectra. Studia Math. 45 (1973), 239–240. MR 0336382 | Zbl 0256.47002
Partner of
EuDML logo